Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Limit sets of discrete groups of isometries
of exotic hyperbolic spaces

Authors: Kevin Corlette and Alessandra Iozzi
Journal: Trans. Amer. Math. Soc. 351 (1999), 1507-1530
MSC (1991): Primary 58F11; Secondary 53C35, 58F17
MathSciNet review: 1458321
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Gamma$ be a geometrically finite discrete group of isometries of hyperbolic space $\mathcal{H}_{\mathbb{F}}^n$, where $\mathbb{F}= \mathbb{R}, \mathbb{C}, \mathbb{H}$ or $\mathbb{O}$ (in which case $n=2$). We prove that the critical exponent of $\Gamma$ equals the Hausdorff dimension of the limit sets $\Lambda(\Gamma)$ and that the smallest eigenvalue of the Laplacian acting on square integrable functions is a quadratic function of either of them (when they are sufficiently large). A generalization of Hopf ergodicity theorem for the geodesic flow with respect to the Bowen-Margulis measure is also proven.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58F11, 53C35, 58F17

Retrieve articles in all journals with MSC (1991): 58F11, 53C35, 58F17

Additional Information

Kevin Corlette
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637

Alessandra Iozzi
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742

PII: S 0002-9947(99)02113-3
Received by editor(s): February 27, 1995
Received by editor(s) in revised form: April 15, 1997
Additional Notes: K.\ C.\ received support from a Sloan Foundation Fellowship, an NSF Presidential Young Investigator award, and NSF grant DMS-9203765. A.\ I.\ received support from NSF grants DMS 9001959, DMS 9100383 and DMS 8505550.
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia